MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Model Number 5MAXACE132KIT-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a benchmark bmx96 access system (benchmark max), a penumbra system ace 60 reperfusion catheter (ace60), a velocity delivery microcatheter (velocity), a penumbra system 4max reperfusion catheter (4maxc) and a guidewire.It was noted that the patient anatomy was tortuous.During the procedure, the physician could not advance the benchmark max to the high cervical.Therefore, the benchmark max was placed in the common carotid.Next, while advancing the ace60 with the velocity using a guidewire to the target vessel, the mid-shaft of the ace60 kinked due to patient¿s tortuous anatomy.Consequently, the velocity kinked at mid-shaft.Therefore, the ace60 and velocity were removed.The physician then used the 4maxc in place of ace60 with the same velocity.However, the 4maxc kinked due to the kink in the velocity.Therefore, the 4maxc and velocity were removed.The procedure was completed using another aspiration catheter and another microcatheter.It was also reported that no visible kink was noticed on the 4maxc by the penumbra sales representative.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12587001
Report Number3005168196-2021-02212
Device Sequence Number16966376
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model Number5MAXACE132KIT-A
Device Catalogue Number5MAXACE132KIT-A
Device Lot NumberF88553
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight100
Date Report Sent to FDA01/01/2005